Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If you need an accessible version of this item please contact JSTOR User Support

Student's Simplest Distribution

M. C. Jones
Journal of the Royal Statistical Society. Series D (The Statistician)
Vol. 51, No. 1 (2002), pp. 41-49
Published by: Wiley for the Royal Statistical Society
Stable URL: http://www.jstor.org/stable/3650389
Page Count: 9
  • Read Online (Free)
  • Download ($29.00)
  • Subscribe ($19.50)
  • Cite this Item
If you need an accessible version of this item please contact JSTOR User Support
Student's Simplest Distribution
Preview not available

Abstract

In this paper, I note the pedagogical advantages of an existing, but largely ignored, simple symmetric distribution on the real line: Student's t-distribution on 2 degrees of freedom. The $t_{2}-distribution$ has particularly simple forms for its distribution and quantile functions, and these lead to simply calculated values for a whole host of basic properties of the distribution. In addition, distributions of order statistics from the $t_{2}-distribution$ lead to a recently introduced skew t family of distributions.

Page Thumbnails

  • Thumbnail: Page 
[41]
    [41]
  • Thumbnail: Page 
42
    42
  • Thumbnail: Page 
43
    43
  • Thumbnail: Page 
44
    44
  • Thumbnail: Page 
45
    45
  • Thumbnail: Page 
46
    46
  • Thumbnail: Page 
47
    47
  • Thumbnail: Page 
48
    48
  • Thumbnail: Page 
49
    49